iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologyi pillIs I-pill causing delays in my periods? Please help.

Can contraceptive pills cause delayed periods in a woman, despite getting a negative pregnancy test?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At February 14, 2023
Reviewed AtOctober 11, 2023

Patient's Query

Hi doctor,

I took an I-pill after three hours of sex (not penetrative intercourse, just fingering, but fingers might have precum). I had normal periods last month. However, this month my period did not come. My normal cycle is around 29 to 30 days. Did a urine pregnancy test twice, and the result was negative. So I am panicking because my period is not coming. Please suggest something.

Thank you.

Answered by Dr. Richa Agarwal

Hi,

Welcome to icliniq.com.

I have gone through your history and understand your concerns.

As you have periods at your time of period date, there is no chance of pregnancy in your case. Withdrawal bleeding is only a side effect of the I-pill (Levonorgestrel). It happens due to the sudden withdrawal of hormones from your body. So it does not necessarily happen to everyone. You may have menstrual irregularities in your case, which could be due to hormonal imbalance caused by an I-pill (Levonorgestrel). That is why it is a little unpredictable when you receive your next period. You may get it on time or delayed by seven to ten days. As you took the pill on time (within 24 hours), there is almost no chance of pregnancy in your case.

Thank you.

Patient's Query

Hi doctor,

Thank you for your answer.

It means that though my first period after taking I-pill came on time, my second period can also be delayed by ten days, and there is nothing to worry about.

How many months will I get irregular periods because of taking the I-pill?

Thank you.

Answered by Dr. Richa Agarwal

Hi,

Welcome back to icliniq.com.

I have gone through your history and understand your concerns.

Yes, it is true. You also have a delay in your second period.

Period delay may be there for three months.

Drink a lot of green tea.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Richa Agarwal
Dr. Richa Agarwal

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy